Medical questions & health advice by board certified doctors
"What does it means when your period lasts more than your usual cycle?"
I am 19 years old and I started taking birth control pills one day before my period started. When it came I notice that I was still on My period. It's about to be three Weeks that I have been in my period. I don't know if its normal or if I should be worry.
When you first start taking birth control pills, there can sometimes be some irregular bleeding that can persist for a few rounds, especially if you start taking the pills a bit off cycle. Most of the time, this is not something that you need to worry about too much, as it tends to normalize over a few months. However, I would definitely go to see your primary care doctor or OB GYN doctor about the issue, whichever initially prescribed the birth control pills for you. They can assess you for any serious complications and give you advice about what to do next. In particular, it is important to make sure that you are not bleeding so much that you are becoming anemic or losing large quantities of blood. Therefore, when you see your doctor, make sure to estimate for them about how much bleeding you are having - for example, the number of pads you are changing every day or whether you see large clots of blood. Also mention to them if you feel fatigued, lightheaded, dizzy, or if you are having palpitations as these could all be signs of anemia. Please make an appointment with your doctor today.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.